Interaction with Food supplements
Aug 2, 1999
Thank you doctors for your valuable service. I have just been recently diagnosed and my doctor put me on a combination of agenerase, videx and zerit. I take Videx at 5 am on an empty stomach and the other two at 7 am and 7 pm. My counts are 266/68000. I also take a protein supplement in the morning at lunch and around 8 pm, and creatine in the morning as well as multivitamins. This is all new to me, and the more I read the more confused I am, so here are my questions: 1. How good is this regimen of meds for newly diagnosed individuals 2. Can I still take the food supplements
Response from Dr. Cohen
1. Just fine. 2. Yes.
But since you probably want a bit more than that -
Agenerase is also called amprenavir. It is the newest approved protease inhibitor in the US. In recent studies it appears to work about as well as any of the others. But in one recent comparative study - there was a difficulty in how well people could tolerate agenerase especially when it was taken with AZT - since there was more nausea and drug discontinuations as a result. And the key is to ensure you can tolerate the combo. And in your combo the zerit is being used instead of the AZT - and does have much less nausea. So it could be a better tolerated combo. The only concern we might have on your combo is for loose stools or diarrhea - since this too has been seen in those who take agenerase, and some have this issue with Videx. But some don't - so it can be worth a try. And any triple combo that works well for you - that you feel well on, and take faithfully - usually gets your viral load under 50 in six months. Especially with less than 70 thousand to begin with.
And as for supplements - as far as we know, the only issue you should investigate is whether your supplements have Vitamin E in them. Since the agenerase has about 4000 Units of vitamin E - and you don't need any more than this. Which means probably a different multivitamin. The other supplements could have vitamin E - but if they don't they should be OK to take. We don't know what they are adding, but that part is up to you...
Hope that helps. good luck. CC
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sinus Infection Sign Of Seroconversion
- Sore On Mouth During Seroconversion
- Tingling Lips Could I Have Acute HIV Infection
- Chances Of Catching AIDS From Blowjob From A Prostitute
- Burning Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Flu Symptoms After Fingering Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.